chang of medication on diabetes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Gabir
New Member


Date Joined May 2008
Total Posts : 2
   Posted 5/26/2008 12:56 PM (GMT -7)   
mad  Hi I am new to this form, and I am diabetic.  I am taking Metformin 1000mg twice a day ( I should, but not some times).  My A1C is 7.9.  My doctor is trying to change my medication to Glipizide XL 2.5.  I am so scared to take it when I looked at its side effect.  I am active, but little over weight. I measure my surgar level atfter mean, and it is around 159.  Is that high enough for the doctor to change my medicine from Metformin to GlipiZide? I am scared by the fact of the the new drug's side effect. I need all the help and adivse I can get.
 

LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5408
   Posted 5/26/2008 6:40 PM (GMT -7)   
Hello Gabir.  Welcome to HealingWell.  I cannot comment on these medications because I do not take them (and I am not a doctor) but your blood sugar levels are rather high and need to be in much better control.  Perhaps this is why your doctor wants to change your medication.  However, you also say that you don't always take your metformin, only sometimes.  Does your doctor know this?  You must take these meds everyday as prescribed for them to work correctly!  Continued elevated blood sugar levels can damage our organs, including the heart and kidneys, over time.  This is why you need to have better control over your blood sugar.  If you need to lose weight, this will also be helpful - which is why daily exercise is recommended.  Please take your medicine as your doctor prescribed and discuss all of this with your doctor.  I'm sure other members who are familiar with these medications will soon respond.  And remember:  all medicine can have side effects but not everyone experiences them.

Lanie
forum moderator - diabetes
diabetes controlled so far by low/no carb diet and exercise; no meds


Gabir
New Member


Date Joined May 2008
Total Posts : 2
   Posted 5/27/2008 7:25 AM (GMT -7)   
Thank you, Lanie. To certain extent, I am at fault because I do not follow doctor's instruction carefully.  I am exercising almost every day, however my carb intake should be controlled too.  In any case, again thank you for the input.
Gabir

tutorgirl
Regular Member


Date Joined Aug 2007
Total Posts : 235
   Posted 5/27/2008 8:04 AM (GMT -7)   
Hi, Gabir,

You're right when you say you should control your carb intake. That will really help your glucose levels as well as help with the weight loss. I take metfomin, starlix, and lantus. As Lanie said, all medications can have side effects. But what you have to remember is that everyone's body reacts differently and they also list every possible side-effect that happened during trials. Most of the side effects aren't common. So, I would try what your doctor asks, follow his instructions, and if there is a side effect you can always try something else. Most of us that have been on meds for awhile have had to try a lot of different combinations of things before we found the ones that worked for us. Good luck and keep us posted.
===================
>Karen<
~Forum Moderator/Diabetes~

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 9:17 PM (GMT -7)
There are a total of 2,736,194 posts in 301,359 threads.
View Active Threads


Who's Online
This forum has 151449 registered members. Please welcome our newest member, iwanttocry.
259 Guest(s), 8 Registered Member(s) are currently online.  Details
Mews2much, PDL17, Lymiemomster, Redwing57, jrpsf, lotdaisy, The king, Mister Mike


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer